Jump to content



Photo

Is This Normal?


  • Please log in to reply
7 replies to this topic

#1 Betsytillylola

Betsytillylola

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 15 March 2017 - 04:18 AM

hi. please can anyone recognise any of this as I'm new on here . I stopped taking Deloxetine after being on it for six years with the dosage going from 120mgs to 20mgs during this time  . Five weeks ago i decided i needed to start living and enjoying my five children instead of existing in a hazy fog  . i cut down from 80mgs to 20 megs over, after reading this, a short period of time, probably 2 months , and then down from 20mgs to nothing! i was determined and really didn't realise the consequences  .  I am now five weeks in....First week was on a high. Full of energy until the dizziness, couldn't move eyes without horrendous pains in body, was unable to drive as couldn't coordinate my brain and body together! Even walking was an issue and sleeping!What even is that? now however the feelings of being a useless mum have kicked in  , I get so cross so quickly! this breaks my heart cos I've never been like this, and I've had a headache i can't shift for days ! keep crying and anxiety has come into play  the reason i went on it in the first place . I have so many other symptoms i can't even write them all down  . I'm just so worried is this just me? is it going to last forever and is there something actually wrong with me! my doctor is telling me its not withdrawal but life! thank you for reading my waffle!!!!


#2 gail

gail

    God-like

  • Site Supporter
  • 3,857 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 15 March 2017 - 07:01 AM

Hello Betsy,

You are describing withdrawal perfectly, to a T.
Yes, it's normal. Your doctor is misinformed like a lot of them.

Options? Ride it through with a little help of meds that bring anxiety down. Courage, time patience. A mast to tie yourself on to!
Or reinstate at around 20 to 30 mg, stabilize then bead count.

Fishinghat will come by shortly, he's our guy, he will reassure you and give you advice for this situation. Stand by!

#3 Betsytillylola

Betsytillylola

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 15 March 2017 - 08:41 AM

Hello Gail, thank you for your answer  . For me going back on it or anything else for that matter is not an option for me! this whole episode has put me off taking anything again for life  . its just a relief to know I'm not the only one! i also am struggling to exercise as breathing is hard and i was fit running a half marathon last year ! and my tummy hasn't been right either! is all this normal too  . And still after 5 weeks ???? . the doctor is talking like none of this is to do with it!! Its a horrible time and i don't envy anyone who will have to endure such a terrible situation  . How long will this go on for??? :-(  sorry waffling again but i don't have anyone who understands or has been through it  . Thank you 


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,127 posts
  • LocationMissouri

Posted 15 March 2017 - 09:38 AM

Hi BTL

 

Gail hit it right.

 

Options

 

Go back on 20 mg, stabilize and bead count down

 

Go on a support medication to help with the symptoms until it is over. Support medications would include Benadryl (makes you sleepy, helps with anxiety and can only be taken occasionally as your body gets use to it after a while) hydroxyzine and/or clonidine (helps with the mood issues and are not addictive with no withdrawal).

 

Use supplements to help. These would include 2g per day of omega 3, 500 mg/day Vit C, and staying well hydrated.

 

You could take a few beads of Cymbalta when things got too bad. Just enough to take the edge off.

 

Remember you are not alone and we are here to help.


#5 Betsytillylola

Betsytillylola

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 15 March 2017 - 10:15 AM

hi Fishinghat  Thank you  for  your reply  . i will try the supplements  thats a great help  . i threw all my tablets away and refuse to get anymore  . i will beat this! just reassuring to know its just me and others are aware of these withdrawals too! i though by now (5 weeks in) they would be gone  . how long could this go on for!!!!!! 


#6 gail

gail

    God-like

  • Site Supporter
  • 3,857 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 15 March 2017 - 10:23 AM

Hello Gail, thank you for your answer  . For me going back on it or anything else for that matter is not an option for me! this whole episode has put me off taking anything again for life  . its just a relief to know I'm not the only one! i also am struggling to exercise as breathing is hard and i was fit running a half marathon last year ! and my tummy hasn't been right either! is all this normal too  . And still after 5 weeks ???? . the doctor is talking like none of this is to do with it!! Its a horrible time and i don't envy anyone who will have to endure such a terrible situation  . How long will this go on for??? :-(  sorry waffling again but i don't have anyone who understands or has been through it  . Thank you


Betsy, around week 12 or so, you begin to see a light. GI issues are the norm for a while. Fishinghat knows something about that, if I remember good, for one month he was riding on immodium and more!!!

Others have done this, hard labor it is. Nobody recommends the cold turkey though. Many have landed in the ER doing so. Send your doctor to Fishinghat to be educated, no charge!

Whichever way you chose, we will be here for you anytime.

#7 Betsytillylola

Betsytillylola

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 15 March 2017 - 02:57 PM

All I can say is Thank You for letting me feel I'm not alone, dying or going mad!!! 


#8 citrusbliss

citrusbliss

    Advanced Member

  • Members
  • PipPipPip
  • 37 posts
  • LocationOttawa, Ontario Canada
  • why_joining:
    I need support in tapering off 30mg Duloxetine. I was on 60 mg for 4 years for chronic back pain and depression/anxiety. After 2 spinal fusion surgeries and a great psychologist I'm ready to go med free and see how it goes.

Posted 15 March 2017 - 08:51 PM

 I've had a very similar experience Betsytillylola!

I tapered down duloxetine too quickly (60mg to 30mg to 20mg) and I was a wreck. I asked for help on this site and the best advice was to reinstate at 30mg and now I'm slowly bead counting down, I'm at 25mg. I still get vertigo, upset stomach, massive headache and crazy up and down moods but I take a Benadryl on really bad days and Gravol (dramamine) for stomach and sleep. I'm going to ask my family doctor for hydroxyzine once again tomorrow to get me through the nasty anxiety days. She's on board with my tapering down but didn't want to give me any more meds at my last appointment.

My daughter is moving back home with me in June and I really don't want to scare her away!!

I totally understand the missing mind/body connection. I'm scared to rent a car so I can visit my Dad in his new nursing home. He's out of town and I'm terrified to try and drive. 

I keep telling myself over and over that it's the withdrawal that is messing around with me and that it won't last forever. 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users